Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 71, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 19, 2003, 10:31 PM CDT for Stone County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 10:31 PM CDT (03:31 UTC)
- Expired
- Apr 19, 2003, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 200331 SVRSGF MOC209-200415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1031 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STONE COUNTY IN MISSOURI * UNTIL 1115 PM CDT * AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF OAK GROVE TO 16 MILES SOUTHWEST OF OAK GROVE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... KIMBERLING CITY BY 1050 PM CDT. THE TOWN OF LAMPE IS ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3651 9360 3653 9337 3674 9334 3673 9357 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:23 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 6:23 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 PM CDT SAT APR 19 2003 ...UPDATED MESOSCALE CONVECTIVE DISCUSSION... ENVIRONMENT OVER EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS CONTINUES TO DESTABILIZE AND BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS. DEWPOINTS AT CFV/JLN/GMJ NOW ALL IN THE LOWER 60S AND CONTINUE TO SLOWLY RISE. MODIFIED 21Z SOUNDING CFV/JLN CONDITIONS YIELDS CAPE VALUES NOW IN EXCESS OF 1000 J/KG AND 0 CINH. TORNADIC THUNDERSTORM OVER NORTHERN WASHINGTON COUNTY IN OK HAS NOT SHOWN ANY SIGNS OF WEAKENING AS OF 2319Z. LINEAR EXTRAPOLATION HAS THIS STORM APPROACHING WESTERN CHEROKEE COUNTY BY AROUND 0Z OR SHORTLY THERE AFTER. DEWPOINTS AHEAD OF THIS STORM ARE A COUPLE OF DEGREES LOWER THAN WHAT IT IS CURRENTLY FEEDING ON...SO IT MAY BEGIN TO WEAKEN SOME AS IT MOVES INTO KS. NDSK1 HAS WINDS AT THE FIRST GATE OFF THE GROUND SSE AT 30KTS VEERING TO SW AT 40KTS AT 3KM. 0-3KM SHEAR IS VERY SUPPORTIVE OF STORM SCALE ROTATION AND IF THIS STORM MAINTAINS ITS CURRENT INTENSITY THE TORNADO POTENTIAL WILL PERSIST. .SGF... MO...NONE. KS...NONE. IZZI
Hazardous weather outlook, Apr 19, 2:36 PM CDT, 7 hours 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAIN AND ISOLATED FLASH FLOODING...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND...AND POSSIBLE TORNADOES AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS RAPIDLY DEVELOPING OVER NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS ALONG A DRY LINE WILL MOVE EASTWARD INTO SOUTHEAST KANSAS LATE THIS AFTERNOON AND INTO THE MISSOURI OZARKS TONIGHT. DISCUSSION: EXTREMELY STRONG WIND SHEAR...COUPLED WITH AN INCREASINGLY UNSTABLE AIR MASS AND MOIST LOW LEVELS WILL CREATE CONDITIONS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. DUE THE THE UNUSUALLY STRONG VEERING WINDS AND MOIST LOW LEVEL ATMOSPHERE...STRONG TO VIOLENT TORNADOES ARE POSSIBLE. RESIDENTS ARE URGED TO REMAIN ALERT FOR POTENTIALLY THREATENING WEATHER AND LISTEN FOR POSSIBLE WATCHES AND WARNINGS LATE THIS AFTERNOON INTO THIS EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...WITH THE HEAVIEST RAIN EXPECTED TO OCCUR OVER EASTERN KANSAS AND WESTERN MISSOURI. SOME ISOLATED FLASH FLOODING WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON INTO THIS EVENING OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... AND INTO CENTRAL AND SOUTH CENTRAL MISSOURI OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BROWNING
In the hours before
Special weather statement, Apr 19, 7:15 PM CDT, 3 hours 16 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-094-200500- SPECIAL WEATHER STATEMENT-SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 134...IN EFFECT UNTIL 1200 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS....GREENE... HICKORY...JASPER....LACLEDE...LAWRENCE...MILLER...MORGAN...POLK ...ST. CLAIR...VERNON AND WEBSTER. SOME CITIES INCLUDED IN THE WATCH AREA ARE...JOPLIN...SPRINGFIELD...BOLIVAR ...CAMDENTON AND OSCEOLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. JLT
Local storm report, Apr 19, 8:36 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 2 W PITTSBURG KS .88 INCH HAIL
04/19/03 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 19, 9:00 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MILO MO .75 INCH HAIL
04/19/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 19, 9:07 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM EL DORADO SPGS MO .75 INCH HAIL
04/19/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 19, 9:31 PM CDT, 1 hour before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-094-200500- SPECIAL WEATHER STATEMENT-SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 931 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 135...IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: MCDONALD AND NEWTON SOME CITIES INCLUDED IN THE WATCH AREA ARE...PINEVILLE...GOODMAN...DIAMON...RACINE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. CRAMER
Local storm report, Apr 19, 9:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT SAT APR 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM LINCOLN MO .75 INCH HAIL
04/19/03 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:08 PM CDT | Tornado Warning | SGF | Barton | 37 min |
| Apr 19, 8:22 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 53 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 48 min |
| Apr 19, 8:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 38 min |
| Apr 19, 9:28 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 62 min |
| Apr 19, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 58 min |
| Apr 19, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 43 min |
| Apr 19, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 31 min |
| Apr 19, 11:35 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 55 min |
| Apr 19, 11:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 47 min |
| Apr 20, 12:21 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 39 min |
| Apr 20, 1:23 AM CDT | Tornado Warning | SGF | Howell, Ozark | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.